Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 13, NWS Las Vegas, NV

May 26, 20224 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at May 26, 2022, 11:36 AM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at May 26, 2022, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2022, 11:36 AM PDT (18:36 UTC)
In effect from
May 26, 2022, 12:00 PM PDT
Expired
May 26, 2022, 8:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4350 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS85 KVEF 261836
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1136 AM PDT Thu May 26 2022

AZZ101-102-NVZ460>466-270300-
/O.NEW.KVEF.FW.W.0013.220526T1900Z-220527T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1136 AM PDT Thu May 26 2022 /1136 AM MST Thu May 26 2022/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT/MST THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN
ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect until 8 PM PDT/MST this evening.


* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 
  466. 

* TIMING...Today from 12 PM to 8 PM PDT/MST.

* WIND...South-southwest winds 15-25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
2 follow-up statements
251 
WWUS85 KVEF 261955
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1255 PM PDT Thu May 26 2022

AZZ101-102-NVZ460>462-465-466-270300-
/O.NEW.KVEF.FW.W.0014.220527T1900Z-220528T0300Z/
/O.NEW.KVEF.FW.W.0015.220528T1800Z-220529T0200Z/
/O.CON.KVEF.FW.W.0013.000000T0000Z-220527T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1255 PM PDT Thu May 26 2022 /1255 PM MST Thu May 26 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT/MST THIS 
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND 
NORTHWESTERN ARIZONA... 
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT/MST FRIDAY 
FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT/MST SATURDAY
FOR STRONG WINDS AND LOW HUMIDITY FOR LOWER ELEVATIONS OF SOUTHERN
NEVADA AND NORTHWESTERN ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 12 PM to 8 PM PDT/MST Friday. A 
Red Flag Warning has also been issued from 11 AM to 7 PM PDT/MST
Saturday. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...Today from 12 PM to 8 PM PDT/MST.

* WIND...South-southwest winds 15-25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.


&&

$$

NVZ463-464-270300-
/O.NEW.KVEF.FW.W.0014.220527T1900Z-220528T0300Z/
/O.CON.KVEF.FW.W.0013.000000T0000Z-220527T0300Z/
Sheep Range-Spring Mountains-
1255 PM PDT Thu May 26 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN
ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 12 PM to 8 PM PDT Friday. 

* AFFECTED AREA...Fire weather zones 463 and 464. 

* TIMING...Today from 12 PM to 8 PM PDT/MST.

* WIND...South-southwest winds 15-25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
967 
WWUS85 KVEF 270305
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
805 PM PDT Thu May 26 2022

AZZ101-102-NVZ460>462-465-466-271100-
/O.EXP.KVEF.FW.W.0013.000000T0000Z-220527T0300Z/
/O.CON.KVEF.FW.W.0014.220527T1900Z-220528T0300Z/
/O.CON.KVEF.FW.W.0015.220528T1800Z-220529T0200Z/
805 PM PDT Thu May 26 2022 /805 PM MST Thu May 26 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO
8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN
EFFECT FROM 12 PM TO 8 PM PDT/MST FRIDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED
FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT/MST SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR LOWER ELEVATIONS OF SOUTHERN
NEVADA AND NORTHWESTERN ARIZONA...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 7 PM PDT /7 PM MST/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG
WARNING IN EFFECT FROM 12 PM TO 8 PM PDT/MST FRIDAY FOR STRONG
WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN
ARIZONA......RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM
PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LOWER
ELEVATIONS OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA...
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG
WARNING IN EFFECT FROM 12 PM TO 8 PM PDT/MST FRIDAY FOR STRONG
WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN
ARIZONA......RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM
PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LOWER
ELEVATIONS OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...12 PM to 8 PM PDT/MST Friday and 11 AM to 7 PM PDT/MST
  Saturday.

* WIND...South-southwest winds 15-25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-271100-
/O.EXP.KVEF.FW.W.0013.000000T0000Z-220527T0300Z/
/O.CON.KVEF.FW.W.0014.220527T1900Z-220528T0300Z/
805 PM PDT Thu May 26 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM NOON TO
8 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN
NEVADA AND NORTHWESTERN ARIZONA...
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG
WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR STRONG WINDS
AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...Fire weather zones 463 and 464.

* TIMING...12 PM to 8 PM PDT/MST Friday and 11 AM to 7 PM PDT/MST
  Saturday.

* WIND...South-southwest winds 15-25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 26, 9:33 AM PDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 26, 9:33 AM PDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
933 AM PDT Thu May 26 2022

.SYNOPSIS...Above-normal temperatures continue for a few more days
before a weekend system brings cooler temperatures. The cool-down
will be accompanied by gusty winds, primarily on Saturday and
Sunday. Below-normal temperatures for Memorial Day and early next
week before another warm-up begins.
&&

.UPDATE...South-southwesterly winds will increase this afternoon,
with gusts between 25 and 30 mph. This will increase fire danger
today, so be mindful if recreating with sparks to ensure that you're
not doing so near dry brush. Otherwise, today is shaping up to be
the hottest day of the forecast period. The forecast is on track, so
no updates were made this morning.
&&

.PREVIOUS DISCUSSION... 229 AM PDT Thu May 26 2022/

.SHORT TERM...Thursday and Friday.

Today is shaping up to be the hottest day of the forecast period as
the ridge axis moves to our east, allowing south-southwesterly
breezes to increase and enhance mixing. Most locations will see
highs ranging from 95-105. The aforementioned winds are expected to
gust to 20-30 mph in most areas, leading to elevated fire weather
conditions in our Nevada and Arizona zones. Locally higher gusts
will be possible in the Owens Valley as some of the high-res
guidance hints at some downslope potential. This could cause some
hazardous crosswinds on Highway-395 between Lone Pine and Olancha,
as well as the stretch near Independence. Precipitation-wise, high-
res guidance shows some isolated afternoon showers/storms firing in
the far northwestern portions of our area. If any precipitation
forms, it should remain confined to northern Inyo, Esmeralda, and
northern Nye counties.

Tomorrow, our next system begins to move onshore in the PacNW,
eroding the ridge and inducing height falls over our area. As a
result, temperatures cool a couple degrees, primarily in the
northern half of the CWA. Breezy southwest winds continue, with
similar speeds to today.

.LONG TERM...Saturday through Wednesday.

The upper-level trough will continue to move into the region on
Saturday, before digging further south and settling over the Great
Basin region on Sunday. As has been the case with the past few
systems, cooler temperatures and gusty winds are expected to be the
main impacts associated with this trough. Temperatures will
gradually cool each day with high temperatures on Monday expected to
be about 10 degrees below average. Additionally, gusty southwesterly
winds are expected to pick up over the weekend with the strongest
winds expected on Sunday. The strongest of these winds will be in
the typical southwesterly wind belt extending from the western
Mojave Desert in California through Clark County in Nevada and into
the portion of Mohave County Arizona that lies to the north of I-40.
In addition to this southwesterly wind belt region, the eastern
slopes of the Sierra and the Owens Valley will likely also see gusty
west/southwesterly winds over the weekend. At this time, it is
likely that a Wind Advisory will be issued for the Western Mojave
Desert in the upcoming days. Confidence of widespread wind gusts in
excess of 40 mph this weekend in the remaining areas is low-to-
moderate. Currently it appears as though there will be pockets where
winds will meet the criteria for a Wind Advisory, but most of the
previously mentioned areas will be hovering just shy of criteria.

Beyond Monday, temperatures are expected to rebound. However, the
speed at which we see temperature warm back up will be heavily
dependent on how long the trough lingers over the region. Should the
trough linger over the Great Basin/Intermountain West longer,
temperatures will be slower to recover.
&&

.FIRE WEATHER...Breezy south-southwest winds today and Friday along
with afternoon humidities below 15 percent will contribute to
elevated fire weather conditions. Winds increase on Saturday and
Sunday, likely leading to critical fire weather conditions these
days. Temperatures will be cooling during this time, allowing
humidities to increase slightly. However, given the continued
drought and dry fuels, the few percent increase in RH will likely do
little to mitigate fire weather concerns. Winds should begin to
decrease Monday and Tuesday.
&&

.AVIATION...For Harry Reid...Light winds this morning will
transition to south-southeast in the late morning and early
afternoon hours with gusts 20-25 knots. Wind components will become
southwest late in the day with gusts 20-25 knots continuing through
late this evening. FEW-SCT high clouds can be expected through
the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Breezy south or southwesterly winds are expected to
overspread the region early this afternoon through this evening with
gusts 20-25 knots likely. FEW-SCT high clouds can be expected
through the period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Varian
SHORT TERM...Wood
LONG TERM...Stessman
AVIATION...Adair

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:55 PM PDTRed Flag WarningVEFClark, Esmeralda, Lincoln, Nye31 hr
May 26, 12:55 PM PDTRed Flag WarningVEFClark, Esmeralda, Lincoln, Nye55 hr
May 26, 1:57 PM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye3 days

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.